Inducible polymorphous ventricular tachycardia following Mustard operation for transposition of the great arteries

Daniel Scagliotti*, Boris Strasberg, C. Elise Duffy, Elizabeth A. Fisher, Robert Bauernfeind

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

8 Scopus citations

Abstract

A 22-year-old woman with chronic atrial tachycardia following Mustard's operation for transposition of the great arteries presented with dizziness and ventricular tachycardia documented with dynamic 24-h electrocardiogram. During intracardiac electrophysiology study, programmed ventricular extrastimulation induced polymorphous ventricular tachycardia (torsades de pointes). This was prevented by intravenous administration of procainamide. We postulate that polymorphous ventricular tachycardia is a possible cause of death in patients with Mustard's operation. Postoperative electrophysiologic study may define those patients at risk to develop this potentially fatal arrhythmia.

Original languageEnglish (US)
Pages (from-to)39-43
Number of pages5
JournalPediatric cardiology
Volume5
Issue number1
DOIs
StatePublished - Jan 1984

Keywords

  • Mustard's operation
  • Polymorphous ventricular tachycardia
  • Transposition of the great arteries

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health
  • Cardiology and Cardiovascular Medicine

Fingerprint Dive into the research topics of 'Inducible polymorphous ventricular tachycardia following Mustard operation for transposition of the great arteries'. Together they form a unique fingerprint.

Cite this